Facultade de Fisioterapia

Asymptotic distribution-free tests for semiparametric regressions with dependent data

Escanciano, JC; Pardo Fernández, Juan Carlos; Van-Keilegom, Ingrid
Abstract:
This article proposes a new general methodology for constructing nonparametric and semiparametric Asymptotically Distribution-Free (ADF) tests for semiparametric hypotheses in regression models for possibly dependent data coming from a strictly stationary process. Classical tests based on the difference between the estimated distributions of the restricted and unrestricted regression errors are not ADF. In this article, we introduce a novel transformation of this difference that leads to ADF tests with well-known critical values. The general methodology is illustrated with applications to testing for parametric models against nonparametric or semiparametric alternatives, and semiparametric constrained mean–variance models. Several Monte Carlo studies and an empirical application show that the finite sample performance of the proposed tests is satisfactory in moderate sample sizes.
Year:
2018
Type of Publication:
Article
Journal:
Annals of Statistics
Volume:
46
Number:
3
Pages:
1167-1196
ISSN:
(ISS-N: 0
Note:
Q1 10/123 h-index 2,522 (JCR2017)
DOI:
doi:10.1214/17-AOS1581
Hits: 1472